Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Any1 here ever use the NUVAring for bc?

I jus started it... first time on birth control EVER. I'm jus wondering what (if any) of the side effects did you ladies suffer frm. Just trying 2get an idea of what might be in store.

Answer Question
 
StarrCooKie

Asked by StarrCooKie at 12:41 AM on Jun. 20, 2011 in Just for Fun

Level 3 (23 Credits)
Answers (6)
  • Ooh, Im sooo interested in Nuvaring. Im getting it just as soon as I get my insurance to cover it. Good luck with it!
    Ashleigh_17

    Answer by Ashleigh_17 at 12:45 AM on Jun. 20, 2011

  • I had it and I had more problems on it than anything else. It is absorbed so the level of hormones is higher than most other bc. After 6 months I had a cycle where I was cramping really bad and my period wouldn't show up. After I took two pregnancy tests and they were negative I took out the ring and felt better within hours. I switched back to the patch after that episode.
    JessWulf84

    Answer by JessWulf84 at 12:53 AM on Jun. 20, 2011

  • The only bad side effect I had was weight gain (like most BCs). My body reacted a bit odd to the high hormone level at first, and I gained like 20 pounds..after about a year I got back to normal and loved it. I used it the whole 5 years. I had light to no periods. It was great.
    nacoledawn

    Answer by nacoledawn at 1:03 AM on Jun. 20, 2011

  • i've been on the nuva ring for about 2 years now, i love it. i havent had any problems or side effects, my cycles are shorter and lighter, i never forget it, havent gained weight, nothing. all that has happend is i havent gotten pregnant so yeah its great in my opinion. but you have to remeber everyone can react to medication extremely different. hope you have good luck with it
    2breath2live

    Answer by 2breath2live at 1:06 AM on Jun. 20, 2011

  • I didn't have any real side affects. I gained weight but continued to do so even after I stopped so not sure how much of that was caused by the NuvaRing. My only gripe about it (and ultimately the reason why I stopped it) was that it was VERY uncomfortable during sex. Yes, you could take it out for up to an hour, but leaving it on a napkin on the bedside table during sex was worse than removing your retainer during dinner.
    Anonymous

    Answer by Anonymous at 2:08 AM on Jun. 20, 2011

  • Welll thnx ladies. I hope all works out for me. @Jess... I'm noticing that I've been cramping a lot during this cycle which is very rare 4me. :( *sigh* hopefully this will be the 1st n last time while I'm using it
    StarrCooKie

    Comment by StarrCooKie (original poster) at 4:07 AM on Jun. 20, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN